Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 202, NWS Springfield, MO

June 5, 20205 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2020, 4:41 AM CDT for 5 counties in Missouri. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2020, 4:41 AM CDT (09:41 UTC)
Expired
Jun 5, 2020, 5:45 AM CDT
In force
64 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MO, Camden County, MO, Hickory County, MO, Morgan County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:30 AM CDTTSTM WND DMG2 Sse Crockerville, MOLARGE BARN COLLAPSED, SEVERAL LARGE TREES DOWNED OFF OF HWY 52 AND HWY W.
Jun 5, 5:36 AM CDTTSTM WND GST 533 Wnw Cole Camp, MOMESONET STATION IN COLE CAMP.
Jun 5, 5:37 AM CDTTSTM WND DMG5 Sse Crockerville, MODELAYED REPORT. PICTURE VIA SOCIAL MEDIA OF DAMAGE TO A BARN AND SEVERAL LARGE BRANCHES BROKEN ON A TREE 6 MILES SOUTHWEST OF STOVER, MO OFF OF HIGHWAY FF. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:41 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2458 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS53 KSGF 050941
SVRSGF
MOC015-029-085-141-185-051045-
/O.NEW.KSGF.SV.W.0202.200605T0941Z-200605T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
441 AM CDT Fri Jun 5 2020

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Hickory County in central Missouri...
  Benton County in central Missouri...
  St. Clair County in west central Missouri...
  Northwestern Camden County in central Missouri...
  Morgan County in central Missouri...

* Until 545 AM CDT.

* At 440 AM CDT, severe thunderstorms were located along a line
  extending from 10 miles north of Warrensburg to near Chilhowee to 6
  miles west of Appleton City, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pomme de Terre Lake...            Truman Lake...
  Lake of The Ozarks...             Truman State Park...
  Pomme De Terre State Park...      Versailles...
  Warsaw...                         Pittsburg...
  Lincoln...                        Appleton City...
  Cole Camp...                      Stover...
  Osceola...                        Lowry City...
  Hermitage...                      Weaubleau...
  Wheatland...                      Preston...
  Cross Timbers...                  Syracuse...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 9284 3860 9284 3850 9272 3790 9305
      3791 9318 3780 9319 3781 9357 3783 9357
      3783 9370 3804 9406 3821 9405 3821 9353
      3851 9351 3851 9330 3854 9329 3854 9326
      3853 9307 3869 9306
TIME...MOT...LOC 0940Z 300DEG 45KT 3891 9376 3856 9395 3817 9415 

HAIL...0.75IN
WIND...60MPH
 
$$

Albano
3 follow-up statements
110 
WWUS53 KSGF 051031
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
531 AM CDT Fri Jun 5 2020

MOC015-029-085-141-185-051045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-200605T1045Z/
Hickory MO-Benton MO-St. Clair MO-Camden MO-Morgan MO-
531 AM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR HICKORY...BENTON...EASTERN ST. CLAIR...NORTHWESTERN CAMDEN AND
MORGAN COUNTIES...

At 531 AM CDT, severe thunderstorms were located along a line
extending from near Smithton to 7 miles east of Warsaw to near
Weaubleau, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pomme de Terre Lake...            Truman Lake...
Lake of The Ozarks...             Truman State Park...
Pomme De Terre State Park...      Versailles...
Warsaw...                         Pittsburg...
Lincoln...                        Cole Camp...
Stover...                         Hermitage...
Weaubleau...                      Wheatland...
Preston...                        Cross Timbers...
Syracuse...                       Collins...
Flemington...                     Gravois Mills...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 9284 3860 9284 3850 9272 3790 9305
      3791 9318 3780 9319 3781 9357 3783 9357
      3783 9370 3821 9353 3851 9351 3851 9330
      3854 9329 3854 9326 3853 9307 3869 9306
TIME...MOT...LOC 1031Z 270DEG 45KT 3860 9306 3825 9325 3786 9345 

HAIL...0.75IN
WIND...60MPH
 
$$

Albano
320 
WWUS53 KSGF 051039
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
539 AM CDT Fri Jun 5 2020

MOC185-051049-
/O.CAN.KSGF.SV.W.0202.000000T0000Z-200605T1045Z/
St. Clair MO-
539 AM CDT Fri Jun 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central, southwestern and west central Missouri.

LAT...LON 3868 9284 3860 9284 3850 9272 3790 9305
      3792 9351 3817 9350 3823 9353 3851 9351
      3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1039Z 300DEG 45KT 3856 9297 3821 9316 3782 9336 

$$

MOC015-029-085-141-051045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-200605T1045Z/
Hickory MO-Benton MO-Camden MO-Morgan MO-
539 AM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR HICKORY...BENTON...NORTHWESTERN CAMDEN AND MORGAN COUNTIES...

At 539 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Stover to 12 miles east of Warsaw to
8 miles south of Hermitage, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Truman Lake...                    Lake of The Ozarks...
Truman State Park...              Versailles...
Warsaw...                         Lincoln...
Cole Camp...                      Stover...
Hermitage...                      Wheatland...
Preston...                        Cross Timbers...
Syracuse...                       Gravois Mills...
Climax Springs...                 Ionia...
Palo Pinto...                     Quincy...
Lakeview Heights...               Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 9284 3860 9284 3850 9272 3790 9305
      3792 9351 3817 9350 3823 9353 3851 9351
      3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1039Z 300DEG 45KT 3856 9297 3821 9316 3782 9336 

HAIL...0.75IN
WIND...60MPH
 
$$

Albano
730 
WWUS53 KSGF 051044
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
544 AM CDT Fri Jun 5 2020

MOC015-029-085-141-051054-
/O.EXP.KSGF.SV.W.0202.000000T0000Z-200605T1045Z/
Hickory MO-Benton MO-Camden MO-Morgan MO-
544 AM CDT Fri Jun 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR HICKORY...BENTON...
NORTHWESTERN CAMDEN AND MORGAN COUNTIES WILL EXPIRE AT 545 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central, southwestern and west central Missouri.

LAT...LON 3868 9284 3860 9284 3850 9272 3790 9305
      3792 9351 3817 9350 3823 9353 3851 9351
      3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1044Z 270DEG 45KT 3855 9292 3820 9311 3781 9331 

$$

Albano

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:57 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 5, 2:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
257 AM CDT Fri Jun 5 2020

.SHORT TERM...(Today and tonight)

It was a quiet and muggy night over extreme southeast Kansas and
the Missouri Ozarks. Temperatures were generally in the low 70s,
under passing cloud cover and light southerly breezes.

A thunderstorm complex was brewing up across northeast Kansas.
0-3km shear vectors and propagation vectors brings this cluster of
storms directly into the Ozarks here in a few hours. There is a
risk for severe storms in the form of damaging wind gusts, as the
Ozarks airmass remains very unstable for the nocturnal hours.
Mixed layer capes according to the RAP13 are running anywhere from
2500 to 3500 j/kg, with roughly 20 to 25 knots of deep layer
shear. Mixed layer inhibition of over 100 j/kg will be a negative
for the environment, however we don't think it will break apart
the complex before getting into southern Missouri.

Most locations should be dry today after the complex exits the
Ozarks, however, redevelopment can not be ruled out toward the
late afternoon and evening. Another hot and humid day is expected
with highs in the low 90s.

For tonight, a back door front will slip in from the northeast and
cool overnight lows down into the 60s for the eastern Ozarks. Lows
around 70 are expected elsewhere. We will also have to monitor for
some isolated convection tonight since some low level convergence
will be ongoing near the front.

.LONG TERM...(Saturday through Thursday)

The surface backdoor front will exist across the Ozarks as we
progress into Saturday. This will set the stage for scattered
thunderstorm development on Saturday as heating occurs, which
could last into Saturday night. Afternoon highs on Saturday are
also expected to reach the low 90s.

Sunday is expected to be the driest day as upper level high
pressure shifts directly over the state of Missouri. Highs on
Sunday will again be in the low 90s.

The remnants of Tropical Storm Cristobal will then approach the
Ozarks sometime on Tuesday, bringing cloud cover and precipitation
to the region. This will lower temperatures, and could bring
heavy rain and flooding back to southern Missouri.

The hurricane models and the 00z suite of global models have
shifted the track to the east a bit, with the heavy rain axis
occurring over the eastern Ozarks. I wouldn't bite off on this
track just yet as we are still 3 to 4 days from it's approach.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1145 PM CDT Thu Jun 4 2020

Recent radar and weather model runs are pointing to a cluster of
thunderstorms in SE Nebraska moving rapidly into portions of
western and southwestern Missouri late tonight and gradually
weakening into the early morning hours. There is still some
significant uncertainty if this line holds together long enough
to reach KSGF/KJLN/KBBG to produce thunderstorm threats at the
terminals. Given this uncertainty, have included VCSH in the TAF
to highlight the timing of arrival. Brief MVFR to IFR conditions
and variable gusty winds will be possible near any storms if they
do develop.

Outside of the morning storm potential, VFR conditions are
expected for most of the TAF period. Diurnal cumulus and a low
end potential for isolated pop-up thunderstorms will again be
possible across central and southwest Missouri this afternoon into
early evening, but confidence in this later round of storms is
still too low to include in the TAFs at this time.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Rothstein
Hazardous weather outlook, Jun 5, 3:38 AM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
338 AM CDT Fri Jun 5 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
338 AM CDT Fri Jun 5 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Severe thunderstorms will sweep across portions of the Missouri
Ozarks this morning. Wind gusts up to 65 mph will be possible
within the strongest segments of the squall line. There will also
be a risk for some localized flooding due to moist soil conditions
and elevated streamflows.

Heat index values will warm well into the 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional isolated to scattered thunderstorms will be possible
from Saturday into Saturday night.

Afternoon heat indices in the 90s are expected both Saturday and
Sunday.

The remnants of Tropical Storm Cristobal will are expected to
track into the Ozarks by Tuesday and Tuesday night. Excessive
rainfall and flooding will be possible.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:45 AM CDTSpecial Weather StatementSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan45 min
Jun 5, 6:35 AM CDTSpecial Weather StatementSGFLaclede, Wright40 min
Jun 5, 9:14 AM CDTSpecial Weather StatementSGFOregon46 min
Jun 5, 2:37 PM CDTHeat AdvisorySGFBarton, Vernon28 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.